MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFS02, 5X100 KII SLEEVE ADVFIX 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFS02, 5X100 KII SLEEVE ADVFIX 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFS02
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: endoscopic umbilical hernia repair.Event description: the dr performed a endo umbilical hernia repair.Apparently after deflating the trocar when the procedure was complete, and they took the sleeve out of the patient the tip of the trocar broke off and the balloon disintegrated.According to the scrub sister, they think that during the procedure maybe the diathermy touched the sleeve.Type of intervention: fragments were retrieved patient status: the procedure time was prolonged with 1 hour because they had to take the balloon fragments and plastic of the sleeve out of the abdomen of the patient.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a damaged cannula tip and balloon.The cannula tip was fractured and appeared to be melted along with the balloon.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by a heat-producing instrument used during the procedure, that came in close contact with the cannula tip.The heat likely soften the cannula and balloon material, making it more susceptible to damage when forces were exerted on the unit during removal.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: endoscopic umbilical hernia repair event description: the dr performed a endo umbilical hernia repair.Apparently after deflating the trocar when the procedure was complete, and they took the sleeve out of the patient the tip of the trocar broke off and the balloon disintegrated.According to the scrub sister, they think that during the procedure maybe the diathermy touched the sleeve.Type of intervention: fragments were retrieved patient status: the procedure time was prolonged with 1 hour because they had to take the balloon fragments and plastic of the sleeve out of the abdomen of the patient.

Brand Name
CFS02, 5X100 KII SLEEVE ADVFIX 12/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key12749095
Report Number2027111-2021-00705
Device Sequence Number20046623
Product Code GCJ
UDI-Device Identifier00607915117733
UDI-Public(01)00607915117733(17)240815(30)01(10)1420387
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2024
Device Model NumberCFS02
Device Catalogue Number101472915
Device Lot Number1420387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIATHERMY
Patient SexUnknown